Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 236, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2019, 2:53 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 2:53 PM CDT (19:53 UTC)
- Expired
- Jul 3, 2019, 3:19 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940
WUUS54 KTSA 031953
SVRTSA
OKC113-117-032100-
/O.NEW.KTSA.SV.W.0236.190703T1953Z-190703T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
253 PM CDT Wed Jul 3 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
South central Osage County in northeastern Oklahoma...
Eastern Pawnee County in northeastern Oklahoma...
* Until 400 PM CDT.
* At 252 PM CDT, a severe thunderstorm was located over Maramec,
moving northeast at 15 mph. Another strong to severe
thunderstorm was 5 miles south of Fairfax, also moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Pawnee... Cleveland...
Fairfax... Jennings...
Ralston... Osage...
Hallett... Blackburn...
Terlton... Maramec...
Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 9669 3632 9631 3616 9634 3616 9669
3628 9682
TIME...MOT...LOC 1952Z 237DEG 13KT 3625 9667
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
496
WWUS54 KTSA 032019
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
319 PM CDT Wed Jul 3 2019
OKC113-117-032029-
/O.CAN.KTSA.SV.W.0236.000000T0000Z-190703T2100Z/
Osage OK-Pawnee OK-
319 PM CDT Wed Jul 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OSAGE AND
EASTERN PAWNEE COUNTIES IS CANCELLED...
The storms which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3660 9669 3632 9631 3616 9634 3616 9669
3628 9682
TIME...MOT...LOC 2017Z 237DEG 13KT 3630 9657
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:31 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 3, 2:31 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 231 PM CDT Wed Jul 3 2019 .DISCUSSION... Thunderstorms continue to bubble this afternoon across the western portions of the Forecast Area and are expected to slowly propagate to the east-southeast in the vicinity of a decaying outflow boundary. This activity is expected to persist into the evening hours. Additional isolated showers and thunderstorms will be possible through this evening in the favored terrain areas of southeast Oklahoma and western Arkansas. For the 4th of July, we will once again see isolated to scattered showers and thunderstorms as a weak mid-level trof moves across the region. The best chances will be across southeast Oklahoma into western Arkansas. Chances of showers and thunderstorms continue over the weekend as a frontal boundary tries to sag into the region from the north. Will keep small chances of showers and thunderstorms on Monday before going with a dry forecast as high pressure builds aloft. The National Blend of Models forecast was accepted with only a few minor adjustments. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 91 74 94 / 20 20 10 10 FSM 74 91 73 94 / 20 40 10 30 MLC 74 88 73 91 / 10 20 0 10 BVO 71 90 73 92 / 30 20 10 10 FYV 70 87 70 88 / 20 30 10 30 BYV 70 90 70 91 / 20 30 10 50 MKO 73 89 73 91 / 20 20 0 10 MIO 72 89 72 91 / 30 20 10 20 F10 73 90 73 92 / 20 20 0 10 HHW 73 87 73 89 / 20 40 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 3, 12:59 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1259 PM CDT Wed Jul 3 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1259 PM CDT Wed Jul 3 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing...diminishing after sunset. DISCUSSION... Scattered thunderstorms remain possible across northeast Oklahoma this afternoon...primarily along and northwest of Interstate 44. A few strong to briefly severe storms are possible with locally damaging winds the primary severe weather hazard. Additional isolated storms are expected from southeast Oklahoma through western Arkansas. The overall slow movement of storms today will allow for locally heavy rainfall. The coverage and intensity of storms will gradually wane after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY through MONDAY...Thunderstorm and Dangerous Heat Potential. TUESDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Daily thunderstorm chances will continue into early next week as a series of disturbances move through the area. Locally heavy rainfall will remain possible through this time. The upper level ridge will build across the region next week, leading to increased potential for heat and humidity impacts. Triple digit heat index values are expected across much of eastern Oklahoma and west central Arkansas Saturday and Sunday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 3, 1:54 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
154 PM CDT Wed Jul 3 2019
OKZ054-059-031945-
Osage OK-Pawnee OK-
154 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PAWNEE COUNTY UNTIL
245 PM CDT...
At 153 PM CDT, a strong thunderstorm was located 8 miles northwest of
Morrison, moving northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Pawnee... Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
3653 9696 3655 9692 3655 9690 3657 9689
3659 9690 3660 9688 3625 9678 3625 9692
3633 9693 3634 9703
TIME...MOT...LOC 1853Z 238DEG 8KT 3634 9714Special weather statement, Jul 3, 2:18 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
218 PM CDT Wed Jul 3 2019
OKZ059-032000-
Pawnee OK-
218 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAWNEE COUNTY UNTIL
300 PM CDT...
At 217 PM CDT, a strong thunderstorm was located 4 miles northwest of
Quay, moving northeast at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Pawnee... Hallett...
Maramec... Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3642 9676 3625 9650 3616 9663 3616 9682
3624 9682 3625 9684 3625 9688
TIME...MOT...LOC 1917Z 219DEG 10KT 3620 9678The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:05 PM CDT | Special Weather Statement | TSA | Pawnee | 25 min |
| Jul 2, 8:34 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Jul 2, 11:19 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Jul 3, 2:50 AM CDT | Special Weather Statement | TSA | Nowata | 25 min |
| Jul 3, 3:55 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 4 hr |
| Jul 3, 7:12 AM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| Jul 3, 7:42 AM CDT | Areal Flood Advisory | TSA | Nowata, Washington | 3 hr |
| Jul 3, 9:11 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| Jul 3, 9:55 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 88 min |
| Jul 3, 1:54 PM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Jul 3, 2:18 PM CDT | Special Weather Statement | TSA | Pawnee | 42 min |
| Jul 3, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 39 min |
| Jul 3, 3:00 PM CDT | Special Weather Statement | TSA | Creek | 45 min |
| Jul 3, 3:06 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Jul 3, 3:19 PM CDT | Special Weather Statement | TSA | Creek, Osage | 41 min |
| Jul 3, 3:48 PM CDT | Special Weather Statement | TSA | Washington | 42 min |
| Jul 3, 3:51 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 24 min |
| Jul 3, 4:14 PM CDT | Special Weather Statement | TSA | Nowata, Rogers, Tulsa, Washington | 46 min |
| Jul 3, 4:49 PM CDT | Special Weather Statement | TSA | Craig, Mayes, Nowata, Rogers | 56 min |
| Jul 3, 5:42 PM CDT | Special Weather Statement | TSA | Craig, Delaware, Ottawa | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.